MAUDE Adverse Event Report: CORDIS US. CORP POWERFLEX EXTREME; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP POWERFLEX EXTREME; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4156040S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the balloon of a 6mm x 4cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter ruptured at 20 atmospheres (atm).A second 6mm x 40mm powerflex extreme pta balloon catheter was used as a replacement.There were no reported injuries to the patient.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82241399 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the balloon of a 6mm x 4cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter ruptured at 20 atmospheres (atm).A second 6mm x 4cm powerflex extreme pta balloon catheter from the same lot was used as a replacement.There were no reported injuries to the patient.This was during a procedure to treat a 70% stenosed vein graft anastomosis which had severe calcification and mild tortuosity.The device was stored and prepped per the instructions for use (ifu) and there were no difficulties removing any of the sterile packaging components.The device was able to maintain negative pressure during preparation.A 20% contrast and 80% saline mixture was used to prep the balloon.The device was able to be removed easily from the patient and remained in one piece during its removal.The device was not returned for evaluation as it was discarded.A product history record (phr) review of lot 82241399 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics and procedural factors likely contributed to the reported event as the device was intended for a stenosed vein graft anastomosis with severe calcification and mild tortuosity.Vein grafts are often scarred and fibrous in nature and often resistant to balloon expansion increasing the likelihood of damage to the balloon.However, without the return of the product for analysis it is difficult to draw a clinical conclusion between the device and the reported event.According to the safety information in the instructions for use ¿balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the balloon of a 6mm x 4cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter ruptured at 20 atmospheres (atm).A second 6mm x 4cm powerflex extreme pta balloon catheter from the same lot was used as a replacement.There were no reported injuries to the patient.This was during a procedure to treat a 70% stenosed vein graft anastomosis which had severe calcification.The vein graft had mild tortuosity.The device was stored and prepped per the instructions for use (ifu) and there were no difficulties removing any of the sterile packaging components.The device was able to maintain negative pressure during preparation.A 20% contrast and 80% saline mixture was used to prep the balloon.The device weas able to be removed easily from the patient and remained in one piece during its removal.The device was discarded and will not be returned.

Brand Name
POWERFLEX EXTREME
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key18865062
Report Number3007635982-2024-00056
Device Sequence Number14281394
Product Code LIT
UDI-Device Identifier20705032001752
UDI-Public(01)20705032001752(17)250228(10)82241399
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/28/2025
Device Catalogue Number4156040S
Device Lot Number82241399
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2024
Supplement Date Received by Manufacturer03/11/2024
Initial Report FDA Received Date03/08/2024
Supplement Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6MM X 40MM POWERFLEX EXTREME PTA BALLOON CATHETER; INFLATOR: BARD PRESTO; SHEATH: 7FR BS SUPER SHEATH; WIRE: 180CM COOK ROADRUNNER
Patient SexFemale